Alert archive / Indiana / Gale Warnings in 2012

Gale Warning 8, NWS Northern Indiana

February 10, 2012

NWS Northern Indiana issued this gale warning at Feb 10, 2012, 5:22 AM EST. It took effect at Feb 10, 2012, 4:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 5:22 AM EST (10:22 UTC)
In effect from
Feb 10, 2012, 4:00 PM EST
Expired
Feb 11, 2012, 5:00 AM EST
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WHUS73 KIWX 101022
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 AM EST FRI FEB 10 2012

LMZ043-046-101830-
/O.EXT.KIWX.SC.Y.0016.000000T0000Z-120210T2100Z/
/O.NEW.KIWX.GL.W.0008.120210T2100Z-120211T1000Z/
/O.NEW.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
522 AM EST FRI FEB 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
4 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT
FROM 5 AM SATURDAY TO 7 PM EST SUNDAY.

* WINDS: SOUTHWEST 15 TO 20 KNOTS BECOMING NORTHWEST 10 TO 15
  KNOTS TOWARD MIDDAY...THEN BECOMING NORTH TO 30 KNOTS LATE IN
  THE AFTERNOON AND CONTINUING TONIGHT. GUSTS TO 35 KNOT GALES
  LATE THIS AFTERNOON AND TONIGHT.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET LATE IN THE
  AFTERNOON...THEN BUILDING TO 12 TO 16 FEET BY SATURDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
624 
WHUS73 KIWX 101523
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 AM EST FRI FEB 10 2012

LMZ043-046-102330-
/O.CON.KIWX.SC.Y.0016.000000T0000Z-120210T2100Z/
/O.CON.KIWX.GL.W.0008.120210T2100Z-120211T1000Z/
/O.CON.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1023 AM EST FRI FEB 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 AM EST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
7 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM
EST SATURDAY. 

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7
PM EST SUNDAY.

* WINDS: SOUTHWEST TO 25 KNOTS VEERING NORTH TO 30 KNOTS THIS
  AFTERNOON AND CONTINUING TONIGHT. GUSTS TO 35 KNOT GALES LATE
  THIS AFTERNOON THROUGH SATURDAY. ON SATURDAY WINDS BACK TO THE
  NORTHWEST TO 30 KNOTS...THEN SLOWLY SUBSIDE SATURDAY NIGHT.

* WAVES: BUILDING TO 5 TO 8 FEET LATE IN THE AFTERNOON...THEN
  BUILDING TO 12 TO 16 FEET BY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
051 
WHUS73 KIWX 102125
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EST FRI FEB 10 2012

LMZ043-046-110530-
/O.EXP.KIWX.SC.Y.0016.000000T0000Z-120210T2100Z/
/O.CON.KIWX.GL.W.0008.000000T0000Z-120211T1000Z/
/O.CON.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 PM EST FRI FEB 10 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
7 PM EST SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. 

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM
EST SATURDAY.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
7 PM EST SUNDAY.

* WINDS: NORTH GALES 35 KNOTS WITH GUSTS TO 45 KNOTS TONIGHT.
  NORTHWEST WINDS TO 30 KNOTS SATURDAY...DIMINISHING TO 15 TO 25
  KNOTS AND BACKING WEST SUNDAY. 

* WAVES: BUILDING TO 12 TO 16 FEET TONIGHT AND SATURDAY... SLOWLY
  DECREASING THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
489 
WHUS73 KIWX 110359
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 PM EST FRI FEB 10 2012

LMZ043-046-111200-
/O.CON.KIWX.GL.W.0008.000000T0000Z-120211T1000Z/
/O.CON.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1059 PM EST FRI FEB 10 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
7 PM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST
SUNDAY. 

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM
EST SATURDAY.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO
7 PM EST SUNDAY.

* WINDS: NORTH GALES 40 KNOTS TONIGHT. NORTHWEST WINDS TO 30
  KNOTS SATURDAY...DIMINISHING TO 15 TO 25 KNOTS AND BACKING WEST
  SUNDAY.

* WAVES: BUILDING TO 12 TO 16 FEET TONIGHT AND SATURDAY... 
  SLOWLY DECREASING THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
528 
WHUS73 KIWX 111007
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 AM EST SAT FEB 11 2012

LMZ046-111815-
/O.EXP.KIWX.GL.W.0008.000000T0000Z-120211T1000Z/
/O.UPG.KIWX.SC.Y.0017.000000T0000Z-120213T0000Z/
/O.NEW.KIWX.GL.W.0009.120211T1007Z-120211T1600Z/
/O.NEW.KIWX.SC.Y.0018.120211T1600Z-120213T1200Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
507 AM EST SAT FEB 11 2012

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 AM
EST MONDAY...

A GALE WARNING IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A SMALL
CRAFT ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST
MONDAY.

* WINDS: NORTHWEST TO 30 KNOTS DIMINISHING TO 20 TO 25 KNOTS THIS
  AFTERNOON. NORTHWEST 20 TO 25 KNOTS TONIGHT. GUSTS TO 40 KNOT
  GALES THIS MORNING.

* WAVES: 12 TO 16 FEET TODAY...SUBSIDING TO 8 TO 12 FEET
  TONIGHT...THEN TO 6 TO 10 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ043-111815-
/O.EXP.KIWX.GL.W.0008.000000T0000Z-120211T1000Z/
/O.EXT.KIWX.SC.Y.0017.000000T0000Z-120213T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-
507 AM EST SAT FEB 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY
IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: NORTHEAST 15 TO 20 KNOTS BECOMING NORTHWEST 15 TO 25
  KNOTS IN THE MORNING. GUSTS TO 30 KNOTS.

* WAVES: 12 TO 16 FEET SUBSIDING TO 8 TO 12 FEET TONIGHT...THEN TO
  6 TO 10 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 10, 4:29 AM EST, 53 minutes earlier.

Area forecast discussion, Feb 10, 4:29 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EST FRI FEB 10 2012

.SHORT TERM.../TODAY THROUGH SATURDAY NIGHT/

...QUICK BLAST OF ARCTIC AIR ARRIVING LATER TODAY WITH ONE OR MORE
CHANCES FOR SNOWFALL...

QUIET START TO THE PERIOD ACROSS THE AREA AS MAIN FEATURES OF
INTEREST LIE TO THE NORTH IN THE FORM OF A MODIFIED ARCTIC FRONTAL
BOUNDARY POISED TO DROP THROUGH THE AREA TODAY AND SOUTHERN STREAM
ENERGY MOVING NE TO PHASES WITH NORTHERN SYSTEM. SOME CHANGES
REQUIRED TO GRIDS FOR CHANGING MODEL SOLUTIONS WITH HIGHER CHANCES
FOR AT LEAST SOME LIGHT ACCUMS ACROSS THE AREA ALONG/AHEAD OF THE
FRONT FOLLOWED BY MODIFICATIONS TO LAYOUT OF LAKE EFFECT SNOW
TONIGHT INTO EARLY SATURDAY MORNING.

TEMPS WILL SLOWLY CLIMB INTO EARLY AFTERNOON AHEAD OF THE FRONT AS
SW FLOW CONTINUES TO KEEP TEMP PROFILES FROM CHANGING MUCH. BUFKIT
DATA AGREES ON VERY STRONG OMEGA LINING UP WITH AND IMMEDIATELY
BEHIND FRONT WITH 90+% RH ALLOWING FOR SNOW TO BREAK OUT ACROSS THE
AREA FROM MID AFTERNOON INTO THIS EVENING WITH BEST WINDOW IN THE
21Z-03Z PERIOD. STILL APPEARS TO BE LIGHTER END EVENT WITH ANYWHERE
FROM A DUSTING TO MAYBE A FEW INCHES OF SNOW. FACTORS AGAINST
HEAVIER SNOW ARE 1) DGZ ABOVE AREA OF STRONGEST LIFT AND DEEPEST
MSTR AND 2) SPEED OF FRONTAL BOUNDARY. IF ONE OR BOTH OF THESE
FACTORS CHANGE...POTENTIAL FOR HIGHER AMOUNTS WOULD INCREASE. WITH
SLOWER ARRIVAL OF FRONT...HIGHS SHOULD STILL BE REACHED BY EARLY TO
MID AFTERNOON WITH STEADY OR FALLING TEMPS INTO TONIGHT.  GRIDS HAVE
BEEN UPDATED TO REFLECT A SLOWER ARRIVAL TO COLD FRONT WITH ALL
MODELS AND SFC OBS INDICATING FRONT A BIT BEHIND SCHEDULE. IN
ADDITION...POPS HAVE BEEN INCREASED TO A PERIOD OF CAT POPS DURING
MOST FAVORABLE TIME FRAME. HEADLINES COULD BE NEEDED FOR FREEZING OF
ANY MELTED SNOWFALL ON ROAD SURFACES AND IMPACTS FROM SLICK ROADWAYS
THAT CAN BE SEEN IN LIGHT SNOW SITUATIONS. HOWEVER...SINCE EXACT
TIMING AND AMOUNTS ARE STILL A BIT QUESTIONABLE WILL GO WITH SPS AND
DEFER TO DAY SHIFT FOR ANY HEADLINES.

ATTENTION TURNS TO LAKE EFFECT WHICH REMAINS RATHER TROUBLESOME IN
TERMS OF PLACEMENT...STRENGTH AND DURATION OF ONE OR MORE
POTENTIALLY STRONG BANDS OF SNOW SHOWERS. PAST 2 NAM12 MODEL RUNS
HAS BEGAN A SLOW TREND OF SHIFTING HEAVIEST SNOW BAND MORE INTO
PORTER AND LAPORTE COUNTIES EXTENDING SOUTH. AS MENTIONED BY DAY
SHIFT...WHILE MODERATE TO EXTREME INSTABILITY AND FAVORABLE
INVERSION HGTS WOULD LEAD TO STRONG POTENTIAL FOR HEADLINE SNOWFALL
AMOUNTS...A LOT OF DRY AIR WILL BE MOVING ACROSS THE AREA AND IF
LINEUP OF TRAJECTORY ISN'T PERFECT DOWN THE MAJOR AXIS OF THE
LAKE...ENTRAINMENT OF THIS DRIER AIR COULD BRING HIGH ACCUMS TO A
SCREECHING HALT. SREF AND LOCAL WRF LEAN MORE IN THIS DIRECTION WITH
VERY LIMITED MSTR CAUSING ISSUES WITH DEVELOPMENT. BASED ON NAM
TRENDS AND COLLABORATION WITH CHICAGO OFFICE HAVE INCREASED POPS
ACROSS FAR WESTERN TIER OF COUNTIES INTO HIGHER END LIKELY LATER
TONIGHT DURING MOST FAVORABLE TIME FRAME. WENT AHEAD AND PLACED A
INCH OR 2 OF SNOW IN THESE AREAS AS WELL. OUTSIDE OF THE LAKE
EFFECT...COLD NIGHT WILL BE IN STORE WITH LOWS INTO THE TEENS. LOCAL
WRF SUGGESTING TEMPS COULD FALL INTO SINGLE DIGITS IF SKIES CAN
CLEAR OUT AND GIVEN UPSTREAM TEMPS CAN'T ENTIRELY DISMISS.

PRECIP WILL QUICKLY WIND DOWN DURING SAT AFTERNOON WITH DRIER
CONDITIONS. A PIECE OF ENERGY WILL MOVE THROUGH THE BASE OF THE
TROUGH TO BRING A INCREASE IN CLOUDS BUT SHOULD REMAIN DRY AND WITH
HIGHS ONLY IN THE LOWER TO MIDDLE 20S AND A COOL NIGHT SATURDAY BACK
INTO THE TEENS.

&&

.LONG TERM...SUNDAY THROUGH THURSDAY

HIGHLY AMPLIFIED PATTERN TO CONTINUE ON TUESDAY WITH DEEP
NORTHWESTERLY FLOW ACROSS THE AREA ALONG WITH CONTINUED MID LEVEL
SUBSIDENCE AND A DRY LOW/MID LEVEL AIR MASS IN PLACE. WEAK LOW LEVEL
WARM AIR ADVECTION COMBINED WITH THIS LARGE SCALE SUBSIDENCE WILL
CONTINUE TO MODERATE THE AIR MASS WITH HIGHS IN THE UPPER 20S TO
AROUND 30 POSSIBLE. DID TRY AND HINT AT SOME SLIGHTLY COOLER MAX
TEMPS IN THE MID TO UPPER 20S ACROSS THE NORTHWESTERN INLAND AREAS
WITH THE POTENTIAL OF MORE SUBSTANTIAL SNOW COVER FROM SATURDAYS
LAKE EFFECT SNOW SHOWERS.

A RATHER COMPLICATED UPPER LEVEL FLOW SCENARIO TO UNFOLD FOR THE
LATE SUNDAY THROUGH TUESDAY PERIOD WITH DIGGING SOUTHERN STREAM
TROUGH INDUCING MODEST HEIGHT RISES ACROSS THE CENTRAL PLAINS. AS
THIS OCCURS...SHEARED UPPER LEVEL VORT MAX ACROSS THE NORTHERN
PLAINS BECOMES DIVORCED FROM MORE PROGRESSIVE FLOW IN SPLIT FLOW
TYPE PATTERN ACROSS WESTERN CONUS. EVENTUALLY...THE NEXT EASTERN
PACIFIC SHORT WAVE REACHING THE WEST COAST MONDAY NIGHT WILL KICK
THIS NORTHERN PLAINS VORT MAX EASTWARD...POSSIBLY PHASING WITH THE
INITIAL SOUTHERN STREAM TROUGH. WHILE DIFFERENCES IN DETAILS
REGARDING AMPLITUDE/PHASING HAVE BEEN NOTED OVER PAST SEVERAL MODEL
RUNS...OVERALL TIMING OF THIS MID/UPPER FORCING AND ISENTROPIC
FORCING HAVE BEEN QUITE CONSISTENT FROM RUN TO RUN IN HIGHLIGHTING
THE MONDAY NIGHT/TUESDAY PERIOD FOR BETTER PRECIP CHANCES AND HAVE
CONTINUED TREND OF INCREASING POPS FOR THIS PERIOD. PRECIP TYPE
SHOULD BE MAINLY SNOW WITH NAM/GFS WET BULB TEMPS RIGHT AROUND
FREEZING TUESDAY AFTERNOON ACROSS THE SOUTH WHERE HAVE MAINTAINED
RAIN/SNOW WORDING. CURRENT INDICATIONS STILL SUGGEST A POTENTIAL OF
ONE OR TWO INCHES OF SNOW WITH THIS RATHER DISJOINTED SYSTEM MONDAY
NIGHT/TUESDAY POSSIBLY ENDING AS A PERIOD OF PATCHY DRIZZLE/FREEZING
DRIZZLE OR FLURRIES TUESDAY NIGHT AS DEEPER MOISTURE PROFILES SHIFT
EAST OF THE AREA.

NEGATIVE UPPER LEVEL HEIGHT ANOMALY ACROSS WESTERN CONUS FOR MID
WEEK SHOULD MAINTAIN TEMPS NEAR NORMAL OR SLIGHTLY ABOVE NORMAL
THROUGH MUCH OF THE MID TO LATE WEEK PERIOD WITH STILL A LOW DEGREE
OF CONFIDENCE WITH EVOLUTION OF THIS SOUTHERN STREAM TROUGH AND HIGH
LEVELS OF UNCERTAINTY ONCE AGAIN WITH POTENTIAL PHASING ISSUES.
LATEST 00Z ECMWF ACTUALLY CUTS OFF THIS SOUTHERN STREAM NEGATIVE
HEIGHT ANOMALY ACROSS BAJA OF CALIFORNIA THURSDAY WHILE THE GFS
REMAINS A BIT MORE PHASED AND MORE PROGRESSIVE TAKING NEXT SHORT
WAVE INTO THE SOUTHERN GREAT LAKES THURSDAY. HAVE PUT MORE WEIGHT
INTO THE MORE RUN TO RUN CONSISTENT GFS SOLUTION AT THIS TIME WHICH
ALSO FALLS INLINE WITH FORECAST CONTINUITY...WHICH IS LIKELY THE
COURSE OF LEAST REGRET CONSIDERING THE HIGHER THAN NORMAL
UNCERTAINTY FOR DAYS 6/7. THUS...HAVE MAINTAINED CHANCE RAIN/SNOW
POPS ON THURSDAY MORE INLINE WITH PREVIOUS FORECAST/00Z GFS...BUT
LOWERED POPS A BIT FROM CR ALLBLEND PER COLLABORATION WITH
SURROUNDING OFFICES GIVEN THE ABOVE ISSUES.

&&

.AVIATION...
INITIAL 6 TO 9 HOUR PERIOD OF TAFS PRETTY STRAIGHT FORWARD LOOKING
WITH MODERATE TO HIGH CONFIDENCE IN PERSISTENT AREA OF LOW END VFR
CLOUDS TO OVERSPREAD THE AREA AND PERSIST PRIOR TO FROPA THIS
AFTERNOON. AS FRONT APPROACHES BY EARLY AFTERNOON INCREASING
FORCING AND MSTR WILL ALLOW FOR EXPANDING AREA OF LIGHT SNOW.
SEVERAL OF THE MODELS ARE HINTING AT A PERIOD OF ENHANCED SNOWFALL
POTENTIAL WITH VSBYS DROPPING BELOW 1 MILE /HINTS AT LOWER THAN
1/2SM AT TIMES/. HAVE OPTED TO ADD A BIT OF DETAIL WITH FROPA TO
BRING IN IFR CONDITIONS TO BOTH SITES FOR AT LEAST A FEW HOURS
ALONG AND AHEAD OF THE FRONT. WITH LOW TO MODERATE CONFIDENCE IN
LOWER CIGS/VSBYS HAVE REMAINED SOMEWHAT CONSERVATIVE WITH LATER
FORECASTS LIKELY FINE TUNING TIMING AND INTENSITY. ONLY LIGHT
SNOW WILL LINGER WELL BEHIND THE FRONT INTO FRI EVE BUT SHOULD
QUICKLY WIND DOWN AND TRANSITION TO LAKE EFFECT SNOW THAT WILL
REMAIN WELL WEST OF KSBN FOR THE REMAINDER OF THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...FISHER
Hazardous weather outlook, Feb 9, 5:28 AM EST, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 AM EST THU FEB 9 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-101030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
528 AM EST THU FEB 9 2012 /428 AM CST THU FEB 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SNOW FRIDAY INTO FRIDAY EVENING ALONG
A COLD FRONT. SNOWFALL ACCUMULATIONS ARE GENERALLY FORECAST TO
RANGE BETWEEN A DUSTING AND 2 INCHES...WITH BEST CHANCES FOR
ACCUMULATING SNOW ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO.

LAKE EFFECT SNOW SHOWERS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY
AS MUCH COLDER AIR FILTERS IN. THE BEST CHANCES FOR ACCUMULATING
SNOW WILL BE ACROSS LA PORTE COUNTY IN INDIANA AND SOUTHWEST
BERRIEN COUNTY IN MICHIGAN. MOST OF THE LAKE EFFECT SNOW
ACCUMULATIONS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-101030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
528 AM EST THU FEB 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY AND FRIDAY NIGHT.

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST THROUGH
MUCH OF THE WEEKEND.

FREEZING SPRAY IS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Feb 10, 4:47 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 AM EST FRI FEB 10 2012

INZ004>009-014>018-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-101200-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...
MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...
UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
447 AM EST FRI FEB 10 2012

...LIGHT SNOW EXPECTED DURING THE AFTERNOON RUSH HOUR INTO EARLY
EVENING HOURS...

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY...USHERING
IN A BLAST OF COLDER AIR THAT WILL PERSIST INTO THE WEEKEND. LIGHT
SNOW IS EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT WITH THE
MOST FAVORABLE TIME FRAME FOR ACCUMULATING SNOWFALL BETWEEN 4 PM
AND 9 PM EST /3 PM AND 8 PM CST/. ACCUMULATIONS FROM A DUSTING TO
A FEW INCHES OF SNOW CAN BE EXPECTED.

MOTORISTS ARE CAUTIONED TO ALLOW EXTRA TIME TO GET HOME SAFELY
THIS AFTERNOON AND EVENING AS ROADS MAY BECOME SLIPPERY DUE TO THE
NEW SNOWFALL.

INZ003-012-013-020-MIZ077-101200-
LA PORTE-STARKE-PULASKI-WHITE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
MONTICELLO...BROOKSTON...MONON...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN
447 AM EST FRI FEB 10 2012 /347 AM CST FRI FEB 10 2012/

...LIGHT SNOW EXPECTED FROM MID AFTERNOON INTO EARLY EVENING
FOLLOWED BY PATERNAL FOR LAKE EFFECT SNOW SHOWERS....

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY...USHERING
IN A BLAST OF COLDER AIR THAT WILL PERSIST INTO THE WEEKEND. LIGHT
SNOW IS EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT WITH THE
MOST FAVORABLE TIME FRAME FOR ACCUMULATING SNOWFALL BETWEEN 4 PM
AND 8 PM EST /3 PM AND 7 PM CST/. ACCUMULATIONS FROM A DUSTING TO A
FEW INCHES OF SNOW CAN BE EXPECTED.

AS THE COLD AIR MOVES OVER LAKE MICHIGAN...A STRONG BAND OF
LAKE EFFECT SNOW IS EXPECTED TO DEVELOP ACROSS PORTIONS OF LAKE
AND PORTER COUNTIES AND POTENTIALLY SHIFT EASTWARD WITH TIME INTO
PORTIONS OF LA PORTE...STARKE...PULASKI AND WHITE COUNTIES
OVERNIGHT. SEVERAL UNCERTAINTIES REMAIN AS TO HOW THIS BAND OF
SNOW MAY UNFOLD. AT LEAST AN INCH OR TWO OF SNOW MAY FALL...IN
ADDITION TO THE AFTERNOON AND EVENING SNOWFALL...WITH THE
POTENTIAL FOR SEVERAL INCHES OF SNOW IF A MORE EASTWARD TREND OF
THE BAND OCCURS. THOSE PLANNING TRAVEL LATER THIS AFTERNOON INTO
TONIGHT SHOULD MONITOR LATER FORECASTS FOR UPDATES AND POSSIBLE
WINTER HEADLINES AS THIS EVENT BECOMES BETTER ESTABLISHED.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 5:22 AM ESTSmall Craft AdvisoryIWX3 days
Feb 10, 4:07 PM ESTWinter Storm WarningIWXStarke26 hr
Feb 10, 4:07 PM ESTWinter Weather AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 14 more9 hr

Nearby

Gale Warnings in Indiana, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.